Tornadoes · United States · Texas · 2026

EF1 tornado, James, Texas, February 14, 2026

This EF1 tornado ran 1.1 miles across Shelby County on February 14, 2026, touching down at 6:03 PM CST and reaching 275 yards wide. It killed nobody.

Preliminary. This is NWS SHV's damage survey, filed in the Damage Assessment Toolkit as NE Shelby County Tornado. The rating, the path and the casualties are the survey's and can change while it is revised. The Storm Prediction Center compiles the official record of 2026 from these surveys and publishes it in the spring of 2027; this page moves to that tornado's permanent address when it does.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The survey

Rating, as surveyed
EF1, preliminary
Date
February 14, 2026
Touchdown
6:03 PM CST (00:03 UTC)
Lifted
6:05 PM CST (00:05 UTC)
On the ground
2 minutes
Path length
1.1 miles (1.7 km)
Path width
275 yards (251 m)
Deaths
0
Injuries
0
County
Shelby County
Touchdown point
31.873, -94.120
Lift-off point
31.865, -94.104
Highest wind the damage implies
95 mph
Surveyed by
NWS SHV
The office's name for it
NE Shelby County Tornado
Survey last edited
February 15, 2026
Record number
None yet. SPC numbers 2026 in the spring of 2027.

What the survey found

This brief EF-1 tornado began along County Road 3156, where a few trees were downed, and then it traveled southeast to cross Highway 7 where it intersected with County Road 3153. Most of the damage here was also to trees with a consolidated area of snapped softwood trees giving the tornado its estimated maximum windspeed rating of 95 mph. The tornado then continued to the southeast and was judged to have ended just after crossing County Road 3215. One outbuilding was destroyed at this location, but otherwise the survey team could verify only minor damage done to a few buildings here and earlier when the tornado crossed Highway 7. Localized snapping of tree trunks was also quite evident around a pond just to the west of County Road 3215. Fortunately, there were no human injuries or fatalities associated with this brief and short-lived tornado.

Many thanks to TDEM and Emergency Management Officials the Shelby County for their assistance locating the damage.

Written by NWS SHV in the NWS Damage Assessment Toolkit. A survey is revised as better evidence arrives.

The damage survey

14 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 95 mph.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

An upper level trough ejected east-northeast from the Desert Southwest into Northwest Texas and Western Oklahoma during the afternoon and evening of February 14th, which resulted in the increase of very warm, humid air north across the region from the Gulf. In advance of this system, southwest flow aloft became established, with increasing instability at the surface and aloft coupled with strong wind shear and an approaching cold front enhancing large scale ascent across much of the Four State Region. As a result, showers and thunderstorms, some of which became severe over portions of East Texas and Central Louisiana, developed and spread east across the area during the late afternoon through the evening. Multiple reports of wind damage were received, with a brief, weak isolated tornado having been spawned in Northeast Shelby County near the James community.

This brief EF-1 tornado with estimated maximum winds near 95 mph began along County Road 3156, where a few trees were downed, and then it traveled southeast to cross Highway 7 where it intersected with County Road 3153. Most of the damage here was also to trees with a consolidated area of snapped softwood trees giving the tornado its estimated maximum windspeed rating. The tornado then continued to the southeast and was judged to have ended just after crossing County Road 3215. One outbuilding was destroyed at this location, but otherwise the survey team could verify only minor damage done to a few buildings here and earlier when the tornado crossed Highway 7. Localized snapping of tree trunks was also quite evident around a pond just to the west of County Road 3215.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Feb 14, 12:52 PM CST, 5 hours 11 minutes earlier. Its key messages:

  • Issued at 1238 PM CST Sat Feb 14 2026
  • A round of severe thunderstorms will proceed through the area this afternoon and evening with damaging winds and large hail the main impacts, especially along and south of I-20 (tornadoes cannot be ruled out).
  • Heavy rain and some flash flooding is most likely along and north of the I-30 corridor into south Arkansas (40% chance of > 3+ inches in 24 hours).
  • Above-normal temperatures and dry conditions will return next week.
Area forecast discussion, Feb 14, 12:52 PM CST, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1252 PM CST Sat Feb 14 2026

...New DISCUSSION...

.KEY MESSAGES...
Issued at 1238 PM CST Sat Feb 14 2026

- A round of severe thunderstorms will proceed through the area
  this afternoon and evening with damaging winds and large hail
  the main impacts, especially along and south of I-20 (tornadoes
  cannot be ruled out).

- Heavy rain and some flash flooding is most likely along and
  north of the I-30 corridor into south Arkansas (40% chance of >
  3+ inches in 24 hours).

- Above-normal temperatures and dry conditions will return next
  week.

&&

.DISCUSSION...
Issued at 1238 PM CST Sat Feb 14 2026

Near-term 14/16-18Z satellite imagery depicts an ongoing
atmospheric evolution as moisture and convection shifts eastward
across north-central Texas. As it does, moisture advection
continues apace with the 60-degree isodrosotherm roughly along or
near the I-20 corridor with robust southeasterly winds. Breaks in
cloud cover are more somewhat more voluminous across East Texas
into Central Louisiana, allowing for some instability enhancement
(still below 2000 J/kg) in an otherwise low-CAPE/high-shear storm
setup. High- resolution guidance continues to suggest a linear
storm mode with QLCS impacts more likely among the convective
group (meaning quick-spin up tornadoes and damaging winds are
primary concerns). Secondary concerns continue to be with flash
flooding from any efficient rainfall rates (40% chance of > 3+
inches in 24 hours) due to training thunderstorm lines along and
north of I-30, however, dry antecedent soils and the progression
of the QLCS system will preclude those areas from more serious
impacts.

The post-frontal environment arriving later Sunday into Monday
will reintroduce dry and warm conditions across the Four State
Region as broad ridging displaces more troughing and associated
weather activity into the Great Plains. Long-range guidance
continues to suggest temperature maximums reaching into the lower
80s by the middle of next week before the next frontal boundary
approaches the area by the weekend. /16/

&&

.AVIATION...
(18Z TAFS)
Issued at 1145 AM CST Sat Feb 14 2026

Low cigs prevail over much of the region as showers begin to
develop in eastern TX. These showers will grow in extent and
intensity as they propagate eastward. Western and northern
terminals may begin to see VCSH immediately, but the line of
stronger thunderstorms isn't expected to impact our region until
at least 14/21z. Showers and thunderstorms will continue into
Sunday morning and will be accompanied by gusty southerly winds.
Winds are expected to quickly shift out of the northwest following
the passage of the main line of storms. Fog is not expected at
this time, but decreases in visibility with heavier showers will
be possible. /57/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1221 AM CST Sat Feb 14 2026

Spotter activation may be needed later this afternoon through
tonight with the threat of strong to severe thunderstorms and
flash flooding.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  69  48  72 / 100  20   0   0
MLU  60  70  47  69 /  90  60   0   0
DEQ  52  66  40  69 / 100  10   0   0
TXK  58  68  45  71 / 100  20   0   0
ELD  56  68  43  70 / 100  50   0   0
TYR  56  66  46  72 /  90   0   0   0
GGG  56  67  45  72 / 100  10   0   0
LFK  56  67  49  73 / 100   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...16
AVIATION...57

In the hours before

Local storm report, Feb 14, 3:45 PM CST, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
345 PM CST Sat Feb 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     Tstm Wnd Gst     6 WNW Tyler             32.35N 95.40W
02/14/2026  M61 MPH          Smith              TX   ASOS

            Measured at Tyler Pounds Field Airport ASOS.

&&

20
Special weather statement, Feb 14, 4:00 PM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
400 PM CST Sat Feb 14 2026

TXZ096-097-110>112-142300-
Camp TX-Bowie TX-Morris TX-Cass TX-Red River TX-
400 PM CST Sat Feb 14 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BOWIE...
MORRIS...CASS...NORTHEASTERN CAMP AND SOUTHEASTERN RED RIVER COUNTIES
UNTIL 5 PM CST...

At 400 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from near Us 259 And I 30 Intersection to
over Lone Star, or extending from 16 miles southeast of Boxelder to
16 miles east of Pittsburg, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Atlanta, Daingerfield, Linden, Hughes Springs, Lone Star, Queen
  City, Naples, Redwater, Maud, Omaha, Rocky Branch, Jenkins, Us 259
  And I 30 Intersection, Kildare, Dalby Springs, Fairview, Avinger,
  Douglassville, Marietta and Bryans Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3338 9480 3340 9417 3319 9416 3288 9419
      3288 9471 3290 9471 3291 9477 3315 9480
TIME...MOT...LOC 2200Z 268DEG 25KT 3330 9468 3315 9469 3291 9470

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Local storm report, Feb 14, 4:42 PM CST, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
442 PM CST Sat Feb 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     Tstm Wnd Dmg     2 S Gilmer              32.70N 94.94W
02/14/2026                   Upshur             TX   Public

            An mPING report of 1-inch tree limbs broken
            was submitted at 3:38PM south of Gilmer, TX.

&&

16
Special weather statement, Feb 14, 4:58 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
458 PM CST Sat Feb 14 2026

LAZ001-002-TXZ112-126-138-150-151-153-142345-
Marion TX-Bossier LA-Caddo LA-Harrison TX-Shelby TX-Panola TX-
Cass TX-Rusk TX-
458 PM CST Sat Feb 14 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CADDO AND NORTHWESTERN
BOSSIER PARISHES AND EASTERN HARRISON...EASTERN MARION...PANOLA...
SOUTHEASTERN RUSK...NORTHWESTERN SHELBY AND SOUTHEASTERN CASS
COUNTIES UNTIL 545 PM CST...

At 458 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from over McLeod to 6 miles south of Minden,
or extending from 13 miles south of Atlanta to 17 miles southeast of
Henderson, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Shreveport, Bossier City, Marshall, Carthage, Vivian, Greenwood,
  Blanchard, Waskom, Benton, Tatum, Tenaha, Timpson, Plain Dealing,
  Oil City, Beckville, Mooringsport, Hosston, Rodessa, Belcher and
  Ida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3196 9480 3243 9443 3303 9422 3302 9367
      3268 9365 3223 9396 3220 9399 3220 9404
      3214 9404 3190 9425
TIME...MOT...LOC 2258Z 267DEG 29KT 3294 9412 3265 9413 3239 9431 3193
9467

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

13
Local storm report, Feb 14, 5:12 PM CST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
512 PM CST Sat Feb 14 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     Tstm Wnd Dmg     2 WSW Union Grove       32.57N 94.93W
02/14/2026                   Upshur             TX   Public

            An mPING report of power lines down was
            submitted north of Gladewater, TX.

&&

16
Special weather statement, Feb 14, 5:44 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
544 PM CST Sat Feb 14 2026

LAZ001>003-010-011-TXZ151-153-150030-
Bossier LA-Webster LA-De Soto LA-Shelby TX-Panola TX-Red River LA-
Caddo LA-
544 PM CST Sat Feb 14 2026

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT DE SOTO...SOUTHWESTERN
CADDO...BOSSIER...NORTHWESTERN RED RIVER AND CENTRAL WEBSTER PARISHES
AND SOUTHEASTERN PANOLA AND NORTHEASTERN SHELBY COUNTIES UNTIL 630 PM
CST...

At 544 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from near Plain Dealing to over Tenaha, or
extending from 14 miles west of Springhill to 10 miles northwest of
Center, moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Shreveport, Bossier City, Mansfield, Haughton, Greenwood,
  Blanchard, Benton, Stonewall, Logansport, Cullen, Tenaha, Plain
  Dealing, Cotton Valley, Sarepta, Joaquin, Doyline, Shongaloo,
  Fosters, Eastwood and South Mansfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3192 9434 3240 9398 3267 9384 3299 9374
      3296 9324 3286 9324 3224 9349 3221 9351
      3217 9352 3188 9370
TIME...MOT...LOC 2344Z 293DEG 30KT 3297 9371 3265 9381 3236 9396 3192
9427

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Shreveport, LA (KSHV), 00:00Z

0.1 hours before the tornado, 76 km from the path. February 15, 2026.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 97 joules per kilogram, CIN -15, lifted condensation level 471 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Shreveport, LA at 00:00Z on 2026-02-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 530 square meters per square second, 0 to 6 km bulk shear 50 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-15 J/kg
Surface CAPE
30 J/kg
Mixed-layer LCL
471 m above ground
0-6 km bulk shear
50 kt
0-1 km bulk shear
40 kt
0-1 km storm-relative helicity
530 m²/s²
0-3 km storm-relative helicity
797 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9
0-3 km lapse rate
5.0 K/km

Open this sounding in Storm Lab

The surface observations

Center (F17), 6 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Shreveport radar (KSHV), 70 km away, was scanning. The volume nearest the touchdown began at 00:06 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2026 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of February 14, 2026

19 more have been surveyed in the United States that day, so far.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
February 148:10 PM CSTUnratedVernon Parish, LA2.60
February 148:41 PM CSTEF1Rapides Parish, LA0.250
February 148:44 PM CSTEF0Grant Parish, LA0.4150
February 148:47 PM CSTEF0Rapides Parish, LA1.640
February 148:55 PM CSTEF1Calcasieu Parish, LA1.150
February 149:05 PM CSTEF1Allen Parish, LA0.250
February 149:11 PM CSTEF1Evangeline Parish, LA3.3100
February 149:12 PM CSTEF1Evangeline Parish, LA0.475
February 149:20 PM CSTEF0Rapides Parish, LA2.050
February 149:28 PM CSTEF0Avoyelles Parish, LA0.350
February 1410:03 PM CSTEF0Acadia Parish, LA0.130
February 1410:06 PM CSTEF1Acadia Parish, LA0.370
February 1410:11 PM CSTEF1Saint Landry Parish, LA0.8100
February 1410:54 PM CSTEF1Wilkinson, MS8.2100
February 1411:09 PM CSTEF0East Feliciana Parish, LA3.6100
February 1411:12 PM CSTEF1Amite, MS5.5175
February 1411:27 PM CSTEF1Amite, MS12.5200
February 1411:44 PM CSTEF0Amite, MS1.950
February 1411:46 PM CSTEF1Lincoln, MS6.9800

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. A survey can be revised, so the rating, the path and the casualties can all still change.

Sources

NWS Damage Assessment Toolkit, the record the survey teams file from the damage, and NOAA Storm Prediction Center storm reports. Neither is the official database for 2026, which SPC publishes in the spring of 2027.